This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.
To the Editor.—We should like to call attention to a clinical entity which has become most apparent to us within the last six months. We have found an inordinate number of "atrophic" areas developing at intramuscular injection sites in children of all ages, secondary to the administration of triamcinolone diacetate. The main presentation is an area of subcutaneous fat loss with some slight bluish discoloration. These lesions usually become most apparent from six weeks to three months after intramuscular injections. They usually start out as a small dimpled area and become progressively larger to 1 inch or more in diameter. In our experience it takes anywhere from three to nine months to fill in and generally disappear. Because of the frequency of these lesions and the understandable anxiety of the parents coupled with them, we should like to bring this to our colleagues' attention and would be interested to
GOLDBERG HR, MCGUIRE WF. SIDE EFFECT OF TRIAMCINOLONE DIACETATE. Am J Dis Child. 1967;114(4):450. doi:10.1001/archpedi.1967.02090250148018
Artificial Intelligence Resource Center
Customize your JAMA Network experience by selecting one or more topics from the list below.